Discrete-Time Models and Stability of Distributed Parameter Systems

[+] Author and Article Information
D. C. Garvey, A. F. D’Souza

Dept. of Mechanical and Aerospace Engineering, Illinois Institute of Technology, Chicago, Ill.

J. Basic Eng 89(2), 327-333 (Jun 01, 1967) (7 pages) doi:10.1115/1.3609604 History: Received August 22, 1966; Online November 03, 2011


The partial differential equations describing distributed parameter systems may often be reduced to transcendental transfer functions with the aid of appropriate boundary conditions. In the analysis and synthesis of closed loop systems, the transcendental transfer functions have to be approximated in a suitable manner. In this paper, discrete-time model of distributed parameter systems is obtained. The model employs a sample and hold circuit in the loop. The response of the model system is compared with the response obtained by approximating the transcendental transfer function by root factor and other approximations. The stability of linear and nonlinear systems with distributed parameters is investigated by employing the Mikhailov stability criterion.

Copyright © 1967 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In